Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Shortness of breath. Taking carvedilol for years. Any side effects? Need alternate medication

I have been taking carvedilol for 6+ years, i have been having problems with shortness of breath, and a very low oxygen level from 75 to 85% average. I have had my heart checked and my Dr. told me my breathing was a bigger problem than my heart, at this point. I have done some research on carvedilol and it seems that with acute bronchitis and asmah it can have a lot of side effects. I would like to know if bystolic would be safer. I would like to know what would be the best for my breathing?
Asked On : Mon, 4 Feb 2013
Answers:  1 Views:  286
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
Carvedilol is a Non-cardiac selective Beta blocker hence this can cause bronchospasm as its side effect,but you are taking it for 6 years,if you are taking it for high blood pressure there are many other option for control of blood pressure.
Why oxygen level is so low please see your chest physician, If you have bronchospasm you will need inhalation of bronchodialator drugs and if it is absolutely necessary to use Beta blocker cardioselective in low dose can be used.
Otherwise Calcium channel blockers are best as they cause bronchodalation hence will be useful for you.
Please do not take any medicine by yourself please discuss with your Physician and then take according too Prescription.
Take care
Good Luck
Answered: Mon, 4 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor